Mayo Clinic Connect
Has anyone taken this medication. My med nurse wants to take me off Ativan and use Klonopin. Any info on this would be greatly appreciated. Thanking you
Liked by Teresa, Volunteer Mentor, Ellen
From Harvard: "Taking the drug for three to six months raised the risk of developing Alzheimer’s by 32%, and taking it for more than six months boosted the risk by 84%." https://www.health.harvard.edu/blog/benzodiazepine-use-may-raise-risk-alzheimers-disease-201409107397
I have taken it. Took it a few years with dr. Increasing dosage. Had to be taken off it due to side effects. For me personally, I would never take it again. But every person is different.
I have taken Clonazapam for many years. It affects memory and mood.
This med was prescribed for cervical dystonia (head turning and tremors).
I am trying to wean myself off of this destructive med. The original prescriber is of little help… referred me to a neurologist who prescribed Escitalopram and referred me to a psychiatrist.
Please read all information about prescribed meds!
Ask questions before you take a med. Read and consult with you pharmacist!
My memory has been taken away!
Jump to this post
I would rather have a head tremor than lose my memory. I did not read the side effects of this drug when it was prescribed.
I take drugs for depression and sleep and anxiety. Reading side effects is a good idea along with research on the web and testimonials from others. All drugs have side effects.
Liked by Jim, Volunteer Mentor
I have been prescribed benzodiazepines for many years (I was 23 and am 61). I was ill-informed at the time. Can you elaborate on what it is taken for?
The immediate feeling most people get after taken it for a serious anxiety attack is instant bliss. No cares. For most people it is a nightmare to get off them. So, I would ask what the difference is? We are only now getting more attention about the dangers of them. I plan on writing something of benefit for anyone thinking about taking them longer than "very" short term. There is more unwritten than written about the drug due to the focus being on street drugs and now painkillers such as Oxy. Doctors and warning labels "red flag" the obvious side effects, but neglect other more subtle areas such as the disinhibiting effects of the drug, which to me is disturbing. Example: a person has a quiet disposition by nature and has never liked his/her shyness. After taking klonopin he/she might be just the opposite. Depending on the persons predisposition to certain behaviors, it may supress the warning signs that prevent someone from an action he/she may regret. It could be minor, it could push the boundaries of illegality. You may not be aware of the slight modifications being made on the brain, as it was prescribed by someone who has your best interest in mind. You would not have the same attitude toward alcohol, as it's reputation is well known (and you see the result of alcohol abuse). All I can say is be very careful, if you have other ways of anxiety reduction, try them first. if you must take Klonopin, take the very minimal dose. A certain amount of nervousness is sometimes the minds way of warning us that we may be making a mistake. suppress the warning and what will happen. Maybe something, maybe nothing. Will write more…
Liked by thankful, Jim, Volunteer Mentor
Thanks for that news, Sky!
Escitalopram is supposed to help.
Never give up hope.
Get another opinion.
Ask the pharmacist about the effects of Clonazapam.
Liked by Teresa, Volunteer Mentor
If everyone’s experience is unique to them then what we hear and read is a stew of everything that has ever been experienced. In the old days Valium was the rage somewhere somehow the Pharmers decided to introduce Ativan, klonopin, and Xanax, maybe others??? I was given Xanax but it gave me what I called a hang over. I got switched to klonopin and I did not get the hang over. I do think that my so called “ bad habit “ of not taking as prescribed may actually be a saving grace because I don’t miss missing a dose. I set out one pill on the night table but don’t take it unless an hour or so goes by then I’ll take it. Sometimes 5 days goes by and that one pill is still there. My GF just takes here meds when the bottle says.
Recently my shrink gave me a bottle of Valium in part for back pain and I do remember back in the 70s that when I’d get Valium and Percocet But my memory of the Valium buzz was not the same now. Not that I was taking it for “ the buzz “ I just realized it wasn’t the same and it didn’t help with the pain. I just redound that bottle of Valium. The label was faded so I’m sure the useful date has passed so I’m told it should go to the recycle center which now has a pill dump. But I know that there’s the big Pharma’s behind this expiration date.
I ran out of the Klonopin and I took a Valium and it might be hard to believe but it worked better old than new.
My klonopin came a few days ago and I only needed a quarter of a pill to take a rough edge off.
The last thing I want to say about the klonopin is that it doesn’t taste bad so I chew mine. It makes it good when I only need a little piece to take that edge off.
Valium tastes horrible! The strangest thing is they look almost exactly the same
The prescriber has never called. I see him months from now.
A family doctor called to see how I was and told me not to think that stomach cramping was from my gluten sensitivity.. because I am eating gluten free. Thankful for a caring doctor.
I am sorry to hear of your stomach cramping. Since you do not have an appointment with him for several months, have you called the prescriber's office to report the stomach cramping? If not, this might be a good idea.
Liked by Lisa Lucier, lioness
@helenfrances – did the prescriber not call about Clonazepam, or another medication?
The prescriber referred me to another doctor..a neurologist
You gave a good recommendation about talking with a pharmacist. They are very knowledgeable and easier to see than a doctor!
Pharmacists definitely know more about side effects and what you should know about taking one drug combined with any others or supplements you take. They can not and will not say " don't take this.." or " Do you know there are multiple studies showing it raises the risk of dementia" etc.. – pharmacists cannot discourage a person from following a doctor's recommendation, per se, (unless the recognize a drug is dangerous combined with another prescription drug) although they certainly are great at explaining any side effects and answer questions
Liked by Teresa, Volunteer Mentor, Jim, Volunteer Mentor, Lisa Lucier
version 126.96.36.199.3.3Page loaded in 1.540 seconds